The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
40 Posts
Discussion Starter · #1 ·
Help, any tips? My legs are extremely and ridiculously thin and weak. I have difficulty using stairs but on my good days i try to take walks,do squats,lunges,jump rope etc. Is it all in vain? Should i be doing more? I am on prednisone. Im 5'6 and weigh 112, i eat healthy. HELLLP!
 

·
Registered
Joined
·
4,444 Posts
Are you on any sort of diet restrictions for kidneys? If not, you may want to try to eat more protein, and just plain eat more! :) Perhaps you are still one of those that can eat a lot and not gain an ounce though - in that case probably best to learn to love your legs as they are. :) Many people would love to be at your weight at your height you know!

Good luck...
 

·
Registered
Joined
·
40 Posts
Discussion Starter · #3 ·
Accepting being thin i can do! Accepting being weak, unable to stand for 1min. without my legs feeling like jello,or lifting my baby nephew...not so easy. What can i do to build strength?Will exercising help?
 

·
Registered
Joined
·
14,661 Posts
Hello reisha

This sounds to me like a serious health issue, which obviously you will be mentioning to your new rheumy. As with other symptoms, explain how bad they are in practical terms with examples. Maybe the weakness is being caused by disease and/ or Prednisone. You will be in a better position to know how to strengthen your legs and arms when the new doctor has evaluated you.

All the best :)

Clare
 

·
Registered
Joined
·
4,444 Posts
I agree with Clare - need to mention your leg weakness to your doctor. I was thinking the appearance was the issue for some reason!

Exercises may help - you could ask for a referral to physical therapy from your rheumy to try to improve the conditioning and to hopefully ensure nothing extra is involved causing the weakness after discussing the matter with your rheumy. Usually exercises are recommended every other day when trying to increase muscle mass and strength - even every 3rd day.

Good luck!
 

·
Registered
Joined
·
277 Posts
Maia;499110 said:
I was thinking the appearance was the issue for some reason!
Maybe because it was in the "Looking Good Feeling Better" section...maybe a mod could move it to the symptoms or living with lupus forum, you might get more replies...

Sorry I don't have any advice, just wanted to point that out, good luck though I hope your rheumy is helpful!

sf
 
1 - 6 of 6 Posts
Top